# SDR USAASB03166

- Difficulty date: September 13, 2003
- Submitted: October 16, 2003
- Operation: Air carrier
- Aircraft: N417US
- Make and model: Boeing 737401
- Aircraft serial: 23984
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

ORF - FLT 1162 - DURING CRUISE, EN ROUTE PHL TO ORF, REPORTED AN ODOR OF BURNING ELEC WIRES OR ELEC COMPONENTS. ODOR WAS STRONGEST ON CAPT'S SIDE OF FLT DECK.  NO SMOKE AND ODOR WAS NOT IN CABIN. CREW PUT ON MASKS FOR ABOUT 3-4 MIN. A COUPLE OF MINS LATER, ODOR BEGAN TO DISSIPATE AND THE SMELL RANGED FROM CHEMICAL TO ELECTRICAL TO PLASTIC. SOURCE COULD NOT BE DETERMINED. FLT LANDED IN ORF WITHOUT INCIDENT.  DURING THE TIME OF THE ODOR, FLT ATTENDANT REPORTED A PAX IN THE FWD LAV.  MX CHECKED BOTH SIDES OF CB PNLS FOR TRIPPED OR BURNED CB`S.  CHECKED INSTRUMENT PNL, OVERHEAD PNL AND CONSOLE.  CHCKD RECIRC FANS AND EQUIP COOLING FANS FOR PROPER OPS. ALL CHK NORMAL.  COULD NOT FIND SOURCE OF ELECTRICAL ODOR.  (M)
